Hail, Morrill
- When
- July 29, 1:33 PM MST to 1:39 PM MST
- Where
- Morrill County, 8 mi NE of Angora
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.933, -103.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM MST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT TUE JUL 29 2003 .SHORT TERM...UPPER HIGH WILL REMAIN CENTERED OVER NEVADA WITH A WEAK SHORTWAVE MOVING ACROSS THE CWA TONIGHT. NORTHWEST FLOW CONTINUES ALOFT WEDNESDAY...WITH ANOTHER SHORT WAVE MOVING ACROSS THE FORECAST AREA DURING THE DAY. AT THE SURFACE...WINDS WILL BE NORTHERLY IN MOST LOCATIONS THIS EVENING...DUE TO THE COLD FRONT PASSAGE EARLIER TODAY. THE SURFACE WINDS WILL GO EASTERLY OVERNIGHT...THEN SOUTHERLY RETURN FLOW WILL DEVELOP WEDNESDAY...AS UPPER HIGH MOVES INTO THE CENTRAL PLAINS. LOW LEVEL MOISTURE DECREASES AS THE NIGHT PROGRESSES...HOWEVER MID LEVEL MOISTURE WILL REMAIN OVER THE AREA TONIGHT...BEFORE DECREASING DURING THE DAY WEDNESDAY. LIS WILL BE FROM 0 TO -2 ACROSS THE CWA THIS AFTERNOON AND EVENING...AND FROM 0 TO -4 WEDNESDAY AFTERNOON. WITH THE MOISTURE...FRONTAL BOUNDARY AND WEAK SHORT WAVE MOVING ACROSS THE AREA THIS EVENING...WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PORTION OF THE AREA THIS EVENING...WITH ISOLATED COVERAGE ELSEWHERE. FOR WEDNESDAY...BELIEVE AIRMASS WILL BE TOO DRY TO WARRANT A MENTION OF SHOWERS OR THUNDERSTORMS. TEMPERATURES IN MOST LOCATIONS WILL ONLY BE A FEW DEGREES COOLER ON WEDNESDAY. .LONG TERM...NORTHWESTERLY FLOW WILL PREVAIL OVER CWA IN LONG TERM AS UPPER HIGH SHIFTS FROM NORTHEAST NV BACK TO NM AREA. BY SUN PM ECMWF SHIFTS UPPER HIGH EAST THRU TX PANHANDLE INTO SOUTH CENTRAL OK. UKMO...LIKE MRF...KEEPS UPPER HIGH AND ASSOCIATE RIDGE CLOSER TO CONTINENTAL DIVIDE. HAVE ADDED SLIGHT CHANCE -TSRA/-SHRA EAST-CENTRAL AND NEB PANHANDLE FOR MAINLY THU EVENING. SCATTERED PRECIP LATE FRI THRU WEEKEND AS SERIES SURFACE FRONTS/ BOUNDARYS DROP SOUTH THROUGH CWA. PARTS OF CWA...TIMING AND AREAL COVERAGE ARE IN DOUBT SO WILL NOT CHANGE GRIDS ATTM. .CYS... WY...NONE. NE...NONE. KMD/COX
NEZ001>003-019>021-054-055-WYZ059>070-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST AS A COLD FRONT PUSHES THROUGH SOUTHERN WYOMING AND WESTERN NEBRASKA THROUGH EARLY THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL END BY MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY CONDITIONS WILL PREVAIL WEDNESDAY AND THURSDAY. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE FRIDAY THROUGH MONDAY. ABUNDANT PACIFIC MOISTURE WILL BE AVAILABLE AND OROGRAPHIC ENHANCEMENT OF THE PRECIPITATION IS LIKELY ESPECIALLY ON WESTERN SLOPES. LOCALLY HEAVY OR PERSISTENT RAINFALL MAY GENERATE LOCALIZED FLOODING OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DCC/KMD
The Cheyenne radar (KCYS), 174 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368849.